Drought, Benton
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Widespread and much needed rainfall fell across much of northwestern and west central Arkansas during March 2013. This rainfall, combined with appreciable amounts from previous months, helped to alleviate the long-term drought across the region.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widespread and much needed rainfall fell across much of northwestern and west central Arkansas during March 2013. This rainfall, combined with appreciable amounts from previous months, helped to alleviate the long-term drought across the region. By the middle of the month, severe drought (D2) conditions had improved to moderate drought (D1) conditions over all of northwest and west central Arkansas. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 11:44 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1144 PM CST THU FEB 28 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. STRATO CU CLOUD GENERALLY 2-4 THOUSAND FEET HOLDING OVER THE TAF AREA TONIGHT AND SLOWLY RISING / THINING FROM THE SOUTHWEST FRIDAY TO VFR CEILINGS ABV 3 THOUSAND FEET. NO VISIBILITY RESTRICTIONS. && .PREV DISCUSSION... /ISSUED 931 PM CST THU FEB 28 2013/ ..UPDATE... DISCUSSION... UPDATED FORECAST WILL ADJUST FOR LOW CLOUD COVER CURRENTLY OVER NORTHERN AREAS...WITH SHORT TERM DATA AND SATELLITE TRENDS SUPPORTING NEAR PERSISTENCE WITH THE ONGOING PLACEMENT. TEMPS CONTINUE TO TREND VERY NEAR A CLUSTERED SET OF SHORT TERM DATA THUS WILL MAINTAIN OVERNIGHT MINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 28 41 24 42 / 0 0 0 0 FSM 30 42 27 43 / 0 10 10 0 MLC 30 44 27 45 / 0 0 0 0 BVO 26 39 23 41 / 10 10 0 0 FYV 27 37 23 38 / 10 10 10 10 BYV 27 36 22 37 / 10 20 20 10 MKO 28 41 25 43 / 0 0 0 0 MIO 26 37 22 39 / 10 10 10 0 F10 29 42 25 44 / 0 0 0 0 HHW 30 48 28 47 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....12 AVIATION...21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST THU FEB 28 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST THU FEB 28 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... COOL AND DRY WEATHER WILL PREVAIL THROUGH SATURDAY...WITH A NOTICEABLE WARM UP BY EARLY NEXT WEEK. THE NEXT STORM SYSTEM WILL PASS MONDAY INTO TUESDAY...HOWEVER A LACK OF MOISTURE WILL LIMIT PRECIPITATION CHANCES. PERIODIC GUSTY WINDS ALONG WITH THE WARMER TEMPERATURES MAY RAISE FIRE WEATHER CONCERNS DAILY FOR MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437640, 437641, 437642, 437643, 437644, 437645, 437646.